How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Julia Kizhner Your Own Question

Julia Kizhner
Julia Kizhner, Physician Assistant
Category: Health
Satisfied Customers: 1126
Experience:  7 years experience working in Primary Care as well as Gastroenterology, Sleep Medicine & Weight Loss
Type Your Health Question Here...
Julia Kizhner is online now
A new question is answered every 9 seconds

I stopped taking pristiq last Wednesday, cold turkey. My cardiologist

Resolved Question:

I stopped taking pristiq last Wednesday, cold turkey. My cardiologist did not like me taking the medicine especially at a dosage of 100mg a day. I am just wondering if it is normal to have severe light headedness, fluttering feelings, headaches, sweats and eye pain when you stop the medicine? Also, how long will it take for these feelings to go away? Is there anything I can do to lessen the symptons? My cardiologist does not know how to help with this since it is not his specialty and the D.O. who put me on the pristiq has lost my trust because his over medicating me sent me to the cardiologist to begin with. Any help you can give is greatly appreciately!
Submitted: 3 years ago.
Category: Health
Expert:  Julia Kizhner replied 3 years ago.

Hello and thank you for using JustAnswer,

 

Could you please tell me how long have you been using Pristiq and what was the reason you were on it? (depression? anxiety?).

 

Thank you,

Julia

Customer: replied 3 years ago.
I was on pristiq for 2 years for depression
Expert:  Julia Kizhner replied 3 years ago.

Thank you for your reply,

 

Pristiq is one of the more common medications which causes withdrawal symptoms when stopped abruptly. If anyone has been on an anti-depressant (especially Pristiq) for more than 30 days, it should be tapered off very slowly, preferably over a month or two. The cardiologist should have known that so I am not sure why he didn't instruct you to such.

 

The symptoms you are experiencing are typical for withdrawal symptoms of stopping Pristiq. As a matter of fact these are the most common symptoms of withdrawal.

 

The usual dose of Pristiq is 50 mg daily, taking 100 mg is over-medication so your cardiologist was right about the high dose of it.

 

Withdrawal from abruptly stopping Pristiq can be up to several weeks. My recommendation would be to go back on Pristiq 50 mg until you feel better and then slowly start the weaning off process. Otherwise you can just weather out the symptoms for another 2-3 weeks. Unfortunately, there are no medications which will reduce the withdrawal symptoms other than going back on the medication and then slowly going off of it.

 

I hope you find this information helpful. Please feel free to follow-up with any other questions you might have.

If you are satisfied with the answer, please do click 'Accept' button so that I may get credit for my work.

 

Best wishes and good luck,

Julia

Julia Kizhner, Physician Assistant
Category: Health
Satisfied Customers: 1126
Experience: 7 years experience working in Primary Care as well as Gastroenterology, Sleep Medicine & Weight Loss
Julia Kizhner and 7 other Health Specialists are ready to help you

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
< Last | Next >
  • http://ww2.justanswer.com/uploads/NU/nursescare4u/2013-3-31_03429_JApic.64x64.jpg Nurse Milli, RN's Avatar

    Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Doctor

    Satisfied Customers:

    102
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor (MD)

    Satisfied Customers:

    5622
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/drphophalia/2007-08-23_095626_dr._arun_phophalia.jpg Dr. Arun Phophalia's Avatar

    Dr. Arun Phophalia

    Doctor (MD)

    Satisfied Customers:

    17025
    MBBS, MS (General Surgery), Fellowship in Sports Medicine
  • http://ww2.justanswer.com/uploads/VA/VANP/2012-6-6_235535_Skye2.64x64.jpg A. Schuyler, NP's Avatar

    A. Schuyler, NP

    Nurse Practitioner

    Satisfied Customers:

    12170
    Board Certified NP, MS, RN. Private practice & hospitalist
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Doctor (MD)

    Satisfied Customers:

    10029
    Over 20 yrs of Family Practice
  • http://ww2.justanswer.com/uploads/neurosurg/2009-10-06_120923_profile.jpg Dr. Mark's Avatar

    Dr. Mark

    Doctor (MD)

    Satisfied Customers:

    6234
    U.S. Physician/Surgeon in Neurosurgery